Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Suffer chronic migraine, pain in joint of hips, hands. Have osteoarthritis, on diuretics. Side effect of diuretics?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
Hi I have been on diuretics for 63 days, I have osteo arthritis. I also suffer chronic migraine. My headach has worsened unbearab y but my joints in my hips and hands have got a lot worse. Candiuretics cause this please?
I aLSO HAVE RAYNAUDS SYNDROM. DO DIURETIC AFFECT JOINT PAIN OF OSTE-ORTHRITIS. DOES IT AFFECT THE SYNOVAL FLUID?
Posted Wed, 18 Jul 2012 in Arthritis
 
 
Answered by Dr. Ram Choudhary 35 minutes later
Hi XXXXXXX,
The first thing I would like to know is what for you are on diuretics?
If your doctor wants to remove fluid from body for
Edema, Cardiac/Liver failure etc. then that can be achieved otherwise also-
Just cut down on the oral intake of fluids and the job of diuretics will be done
with no cost/no side effects!
Any way let me answer your query as such-
Yes, all diuretics more or less tend to cause hyperuricemia which
increases urates in blood and the synovial fluid and
can lead to joint pain in susceptible people but it is not so in everybody.
Your migraine problem is not related to diuretic side-effects.
You need a physician review for both the purposes. He needs to exactly find out the reasons for increased headache.
I hope the information will be helpful for you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor